Flood, Ramsey
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Ramsey forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 47.050, -100.533
15 feet MSL. 20 feet MSL on August 3rd, which was the peak for the summer.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Devils Lake began the month of August around 1449.15 feet MSL. The lake height climbed to around 1449.20 feet MSL on August 3rd, which was the peak for the summer. This was also a new modern day record, surpassing the previous high of 1449.10 feet MSL, which occurred during mid June 2004. The lake then began a slow fall, reaching a level of 1448.75 feet MSL by the end of the month. Stump Lake began the month of August around 1431.5 feet and continued a steady rise throughout the month. It ended up reaching a height of 1432.7 feet MSL. Roughly 200 cubic feet per second of flow was passing from Devils Lake through the Jerusalem Coulee into Stump Lake. For Stump Lake to equalize with the level of Devils Lake, Stump Lake is expected to rise another 15 feet. At the current rate of rise, this is expected to occur during the summer of 2006.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 31, 7:35 PM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 835 PM CDT SUN JUL 31 2005 .DISCUSSION... PRETTY QUIET EVENING OVERALL...BUT WILL ISSUE AN UPDATE TO FRESHEN UP THE FORECAST A LITTLE. DIURNAL CUMULUS CLOUDS JUST ABOUT GONE AND WIND SPEEDS ARE GOING LIGHT. WEAK LINE OF CONVECTION FIRING ALONG THE WEAK FRONTAL BOUNDARY FROM KDLH SOUTHWEST TOWARD KLXL. FOG POTENTIAL FOR OUR AREA IS SOMEWHAT UNCERTAIN. SFC DEW POINTS ARE STILL PRETTY HIGH IN THE EAST/SOUTHEAST FA (AROUND 70F)...WHILE SOME MID 50F READINGS EXIST ALONG THE KDVL-LANGDON CORRIDOR. MEANWHILE DEW POINTS FROM KJMS-OAKES ARE ALSO AROUND 70F. THEREFORE THINK THAT THE EAST/SOUTHEAST PROBABLY STANDS THE BEST CHANCE (IF ANY) FOR ANY FOG. NOT A LOT OF RECENT MOISTURE TO WORK WITH...SO WILL ONLY KEEP FOG MENTIONED IN THE EASTERN MN FA. WIDE DEW POINT VARIATION WILL ALSO LEAD TO SOME WIDE MIN TEMP VARIATION AS WELL. WILL TWEAK LOWS A BIT...ESPECIALLY IN THE SLIGHTLY DRIER KDVL REGION. OVERALL JUST MINOR ADJUSTMENTS TO THE GOING FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 624 AM CDT SUN JUL 31 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011123- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 624 AM CDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT INTO WEDNESDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472415, 5472416, 5472417.